Alert archive / Ohio / Frost Advisories in 2013
Frost Advisory 6, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Sep 23, 2013, 3:02 PM EDT for 5 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Sep 24, 2013, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2013, 3:02 PM EDT (19:02 UTC)
- In effect from
- Sep 24, 2013, 3:00 AM EDT
- Expired
- Sep 24, 2013, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Geauga County, OH, Mahoning County, OH, Portage County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 98 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831 WWUS71 KCLE 231902 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 302 PM EDT MON SEP 23 2013 ...SOME FROST IS EXPECTED OVER PARTS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA LATE TONIGHT AND EARLY TUESDAY MORNING... .DECREASING CLOUDS...LIGHT WINDS AND A DRYING AIRMASS OVERNIGHT WILL CAUSE TEMPERATURES TO FALL INTO THE MID 30S IN THE ADVISORY AREA CAUSING FROST. OHZ013-014-022-023-033-PAZ002-003-240315- /O.NEW.KCLE.FR.Y.0006.130924T0700Z-130924T1300Z/ GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...CHARDON...JEFFERSON...RAVENNA... WARREN...YOUNGSTOWN...EDINBORO...MEADVILLE 302 PM EDT MON SEP 23 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. * TEMPERATURES...DROPPING INTO THE MID 30S. * TIMING...LATE TONIGHT THROUGH EARLY TUESDAY MORNING. * IMPACTS...FROST WILL LIKELY DAMAGE TENDER VEGETATION THAT IS LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ KIELTYKA
3 follow-up statements
002 WWUS71 KCLE 240148 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 948 PM EDT MON SEP 23 2013 ...SOME FROST IS EXPECTED OVER PARTS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA LATE TONIGHT AND EARLY TUESDAY MORNING... .DECREASING CLOUDS...LIGHT WINDS AND A DRYING AIRMASS OVERNIGHT WILL CAUSE TEMPERATURES TO FALL INTO THE MID 30S IN THE ADVISORY AREA CAUSING FROST. OHZ013-014-022-023-033-PAZ002-003-241200- /O.CON.KCLE.FR.Y.0006.130924T0700Z-130924T1300Z/ GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...CHARDON...JEFFERSON...RAVENNA... WARREN...YOUNGSTOWN...EDINBORO...MEADVILLE 948 PM EDT MON SEP 23 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...DROPPING INTO THE MID 30S. * TIMING...LATE TONIGHT THROUGH EARLY TUESDAY MORNING. * IMPACTS...FROST WILL LIKELY DAMAGE TENDER VEGETATION THAT IS LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ OUDEMAN
914 WWUS71 KCLE 240733 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 333 AM EDT TUE SEP 24 2013 ...SOME FROST IS EXPECTED OVER PARTS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA LATE TONIGHT AND EARLY THIS MORNING... .TEMPERATURES THIS MORNING WILL FALL INTO THE MID 30S IN THE ADVISORY AREA CAUSING FROST. OHZ013-014-022-023-033-PAZ002-003-241300- /O.CON.KCLE.FR.Y.0006.000000T0000Z-130924T1300Z/ GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...CHARDON...JEFFERSON...RAVENNA... WARREN...YOUNGSTOWN...EDINBORO...MEADVILLE 333 AM EDT TUE SEP 24 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID 30S. * TIMING...THIS MORNING. * IMPACTS...FROST WILL LIKELY DAMAGE TENDER VEGETATION THAT IS LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
022 WWUS71 KCLE 241302 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 902 AM EDT TUE SEP 24 2013 OHZ013-014-022-023-033-PAZ002-003-241415- /O.EXP.KCLE.FR.Y.0006.000000T0000Z-130924T1300Z/ GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-SOUTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...CHARDON...JEFFERSON...RAVENNA... WARREN...YOUNGSTOWN...EDINBORO...MEADVILLE 902 AM EDT TUE SEP 24 2013 ...FROST ADVISORY HAS EXPIRED... THE THREAT OF FROST HAS ENDED. OVERNIGHT LOWS IN THE FROST ADVISORY AREA WERE MAINLY IN THE MID 30S. $$ KIELTYKA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Sep 23, 1:37 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 23, 1:37 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 137 PM EDT MON SEP 23 2013 .SYNOPSIS... LARGE AREA OF CANADIAN HIGH PRESSURE CENTERED OVER THE GREAT LAKES WILL REMAIN NEARLY STATIONARY THROUGH MID WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... RIDGE CONTINUING TO BUILD IN THIS AFTERNOON. BASED ON THE SATELLITE PICTURES... THE CLOUDS WILL TRY TO DECREASE FROM THE EAST AND OVER NORTHWEST OHIO CLOSE TO THE RIDGE AXIS. OTHERWISE THE AREAS IN BETWEEN WILL STAY MOSTLY CLOUDY FOR MUCH OF THE AFTERNOON WITH SOME BREAKS DEVELOPING LATE. BASED ON THE CLOUDS AND THE NOON TEMPERATURES MADE SOME ADJUSTMENTS TO THE HIGHS. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... LE CLOUDS SHOULD SCATTER OUT BY LATE THIS EVENING AS THE 850 MB WINDS SHIFT TO THE EAST...AND MUCH DRIER AIR MIXES IN ACROSS THE AREA. THAT COMBINED WITH LIGHT WINDS SHOULD ALLOW SOME OF THE INLAND SNOWBELT AREA TO SEE FROST MONDAY NIGHT AS THE TEMPS ARE EXPECTED TO DIP INTO THE UPPER TO MID 30S. HAVE INCLUDED AREAS OF FROST FOR THOSE COOLEST SPOTS AND THERE IS POTENTIAL THAT WE MAY NEED A FROST ADVISORY. HIGH PRESSURE WILL CONTINUE TO DOMINATE THROUGH THE END OF THE FORECAST PERIOD. EXPECT DRY CONDITIONS AND SLIGHTLY BELOW NORMAL TEMPS THROUGH THE PERIOD. LOW PRESSURE SYSTEM MOVES ACROSS TENNESSEE VALLEY TUESDAY NIGHT INTO WEDNESDAY...BUT FOR NOW ALL 3 MODELS KEEP LOW WELL SOUTH OF THE AREA. && .LONG TERM /FRIDAY THROUGH SUNDAY/... HIGH PRESSURE WILL LIKELY HANG ON INTO THE WEEKEND. THE ORIENTATION OF THE HIGH...WITH THE RIDGE ALOFT NOSING ACROSS THE GREAT LAKES AND THE SURFACE HIGH JUST TO THE EAST...ALMOST GUARANTEES A DRY LOW LEVEL FLOW. NUDGED FORECAST HIGH TEMPERATURES UP A DEGREE OR TWO BASED ON SUNNY DAYS AND THE WARMING THERMAL PATTERN...WITH HIGHS IN THE 70S FRIDAY...70S PERHAPS NEAR 80 BY SATURDAY? THE NEXT COLD FRONT APPEARS TO BE ON TRACK FOR SUNDAY INTO SUNDAY NIGHT. THE ECMWF HAS BEEN DEVELOPING A CLOSED LOW ALOFT...AND IT STILL DOES...BUT IT IS SLOWER...NOT DEVELOPING THE UPPER LOW UNTIL EARLY NEXT WEEK. THE GFS IS PROGRESSIVE...NOT SHOWING MUCH INDICATION OF AN UPPER LOW CLOSING OFF. THE CONSENSUS IS THAT THE ECMWF MAY HAVE THE RIGHT IDEA BUT IT IS WAY TOO EARLY TO TRY AND GET SPECIFIC. TIMING CAN BE TRICKY WITH THESE DEEPENING TROUGHS. WILL SIMPLY CALL FOR A CHANCE OF SHOWERS BY SUNDAY WITH FORECAST HIGH TEMPERATURES IN THE LOWER 70S AS A COMPROMISE BETWEEN A SHOWERY DAY AND A SLOWER ARRIVING FRONT ON SUNDAY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... STRATOCU DECK HOLDING FIRM ACROSS THE AREA WITH CLOUDS SLOWLY SCATTERING OUT TO OUR NORTHEAST. A SIZABLE GAP IS ALSO IN PLACE ACROSS WESTERN LAKE ERIE. CEILINGS ARE ACTUALLY LOWERING IN SOME AREAS AS SUBSIDENCE INCREASES WITH A STRENGTHENING SURFACE HIGH TO OUR NORTH. EXPECTING CLOUD HEIGHTS IN THE 2500-4000 FOOT RANGE TO PERSIST FOR MOST OF THE AFTERNOON WITH CLOUDS SLOWLY ERODING AROUND THE FRINGES. SKIES ARE EXPECTED TO BE MOSTLY CLEAR BY 00-02Z ALTHOUGH SOME UNCERTAINTY EXISTS IN TIMING AT EACH SITE. VFR CONDITIONS THEN EXPECTED FOR THE DURATION OF THE TAF CYCLE EXCEPT AT TOL WHERE A STRATOCU DECK MAY ONCE AGAIN DEVELOP OFF OF LAKE ERIE LATE TONIGHT. A LIGHT NORTHEAST FLOW THIS AFTERNOON WILL BECOME NEARLY CALM OVERNIGHT. OUTLOOK...VFR. && .MARINE... A LARGE AREA OF HIGH PRESSURE WILL SHIFT FROM ONTARIO TO QUEBEC AND BECOME NEARLY STATIONARY. THIS WILL BRING A PROLONGED PERIOD OF NORTHEAST TO EAST FLOW ON LAKE ERIE THIS WEEK. THE GRADIENT WILL RELAX TODAY AND THE BRISK WIND/WAVES ASSOCIATED WITH THE NORTHEAST FLOW WILL GRADUALLY DIMINISH. A WAVE OF LOW PRESSURE WILL PASS WELL SOUTH OF LAKE ERIE ON WEDNESDAY BUT IT MAY BE ENOUGH TO ENHANCE THE EAST TO NORTHEAST FLOW AGAIN WEDNESDAY INTO THURSDAY...BUT PROBABLY NOT ENOUGH FOR A SMALL CRAFT ADVISORY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...KIELTYKA SHORT TERM...DJB LONG TERM...KOSARIK AVIATION...KEC MARINE...KOSARIK
Hazardous weather outlook, Sep 23, 4:00 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 400 AM EDT MON SEP 23 2013 LEZ061-148-149-162>169-OHZ003-006>012-017>022-027>032-036>038-047- 089-PAZ001-240800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- 400 AM EDT MON SEP 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>147-240800- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- 400 AM EDT MON SEP 23 2013 ...RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ013-014-023-033-PAZ002-003-240800- GEAUGA-ASHTABULA INLAND-TRUMBULL-MAHONING-SOUTHERN ERIE-CRAWFORD PA- 400 AM EDT MON SEP 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST IS POSSIBLE LATE TONIGHT OVER EXTREME NORTHEAST OHIO AND INLAND NORTHWEST PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 4:06 AM EDT | Rip Current Statement | CLE | Cuyahoga, Erie, Lake, Lorain, Lucas, Ottawa and 1 more | 11 hr |
Nearby
Frost Advisories in Ohio, 2013Frost Advisories in Pennsylvania, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.